Skip to content
My WebMD Sign In, Sign Up
Ear drainage for over 5 weeks, antibiotics and now bloody
avatar
An_256864 posted:
My daughter had tubes put in her ears June 2013, due to hearing loss. She got a cold about 6 weeks ago and her ear started draining and I was happy to know that it was serving its purpose. It was nasty thick really smelly yellow goo. It got so bad no one could stand to be close to her. After 3 weeks of this I took her in to Urgent care and she was prescribed Azithromycin that she took for 5 days. 10 days later the drainage continued just as bad and now had a low fever of 100.5 or so. Took her back to Urgent care and they prescribed Amoxicillin. Which she has been on for 4 days now. Yesterday the mucous seemed to finally clear but it started draining blood, enough to have to wipe away and keep from getting everywhere. And today same thing and now she has a fever of 102.5. Do I need to go back to Urgent care or has it just ruptured and it will heal on it's own? I am just concerned because of the spike of fever after being on antibiotics. Thanks for your help.
Reply
 
avatar
atti_editor responded:
Hello,

How is your daughter doing now? If her fever is still present, I would suggest taking her to the doctor for an exam. The blood could be due to a ruptured eardrum, but having that checked by a medical professional may also be a good idea. I hope that she is feeling better!

Best wishes,
Atti
 
avatar
jbshaw replied to atti_editor's response:
Today (7 days on Amoxicillin)is the first day she woke without a fever. She is scheduled to see a Dr. tomorrow and has paper work to have some blood work done per the PA from the urgent care that she has been seeing. There are no obvious reasons for the fever. She is drinking but not eating. She is much better though with the fever gone and the ear FINALLY clean!
 
avatar
jbshaw replied to jbshaw's response:
After the fever broke she broke out in a rash. Finally saw a pediatrician and she has hand, foot, mouth disease. That would explain the high fever even after taking antibiotics. Since it is a virus the amoxicillin had no effect on it. Also explaining why she wasn't eating, while she had sores in her mouth.The Dr. did prescribe drops for the ear and mentioned, that is where it should have started when she first was seen. Just glad to have answers. Feeling much better.
 
avatar
atti_editor replied to jbshaw's response:
I am so glad that you got a proper diagnosis for your daughter and that she is getting the necessary treatment to get back to feeling 100%!


Helpful Tips

EAR PROBLEMS
I have had a mild ear ache on and off and recently when I had a cold with runniynose, the ear began to hurt again. The outer ear was also ... More
Was this Helpful?
1 of 2 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.